Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Diagnosed with a mild yeast infection. Not cured by terconaloze 3 and diflucan. What should be done?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
was diagnosed with a mild yeast infection and was given terconaloze 3. the cream took away the infection, no discharge or extra moisture, but I am now irritated and have more itching. my doctor then prescribed diflucan - 1 dose - and I'm still experiencing this.
Posted Wed, 17 Oct 2012 in Infections
 
 
Answered by Dr. Sree Gouri SR 1 hour later
Hi,
Thanks for the query.

Repeated yeast infections can occur when there is immunodeficiency as in diabetes.
So you once get examined for blood sugar levels.
If sugar levels are within normal limits you can continue your regular treatment, if not take advice of your doctor regarding increasing the dose or changing the treatment.
You can use Clotrimazole vaginal cream for 6 days which will decrease irritation and itching.
If your husband is also having any related problem, it is better that both partners get treated simultaneously which will prevent recurrence.
Use only plain water to clean the local area, avoid any disinfectant solutions.Take plenty of water and nutritious diet.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with a mild yeast infection. Not cured by terconaloze 3 and diflucan. What should be done? 19 minutes later
Thank you Dr. Gouri,

Actually I only had one infection many years ago, and this is now my second. Both instances, my sugar was pretty high. I have dramatically cut down my sugar intake, and have been drinking alot of water. My follow up question is, is it possible that the itch and irritation is an allergic reaction to the cream, or does that mean I still have yeast? It's been about 4 days since I finished the terconaloze 3. Thanks again! I am also trying to see my gynecologist as soon as possible for a follow up. It's tough to get a quick appt.
 
 
Answered by Dr. Sree Gouri SR 1 hour later
Hi,

You have to take the medicines to decrease blood sugar levels along with dietary management in case of high levels.
Sometimes cream can cause irritation and itching but that will usually present at first application itself. As you completed the cream 4 days before this possibility is less.
Anyhow if you want to use clotrimazole better once test for sensitivity by applying little bit of cream near the elbow before using locally.
Or as you already have an appointment, if symptoms are not severe you can start the cream after consulting your doctor.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor